Diagnosing Narcotic Overdoses

Call Anytime. We’re Here for You.

Treatment Support available 24/7

Who Answers?

The Commonality of Narcotic Overdoses

Narcotics are powerful sedative drugs that cause people to feel euphoria while relaxing their entire body. The majority of narcotics derive from opium, which is the sticky substance that comes from the poppy plant. Through opium, drugs such as morphine, codeine, and heroin are created. Then there are synthetic drugs that are meant to mimic the effects of morphine that are formulated in an oral tablet. These drugs are prescription painkillers that doctors prescribe to patients to help them with their pain.

According to the Center for Disease Control and Prevention, overdoses on prescription pills have drastically risen throughout the years, this is accredited to the fact that amount of prescription pills prescribed has increased by 300% over the past decade.

Throughout the years the abuse of narcotics has continue to rise, which leads to the amount of narcotic overdoses to continually increase as well.

Don’t wait Until It’s Too Late.

Call Anytime. We’re Here for You.

(800) 407-7195
Who Answers?

According to Brandeis University, the number of emergency room visits from overdoses of oxycodone increased by 220% and the number of emergency room visits from prescription pills increased by 128% from the years 2007 to 2011.

Narcotic overdoses can be fatal if medical help is not received immediately and due to the intensity of the analgesic properties the drug creates in a person’s body, some people may not realize they need help when they are overdosing on a narcotic

Diagnosis of Narcotic Overdoses

Narcotic Overdoses

Slow breathing and difficulty moving are signs of a narcotic overdose.

When a person takes too much of a narcotic for their body to handle their body will begin to shut down. Narcotics will depress a person’s respiratory system as well as their nervous system and when too much of the drug is consumed a person can lose consciousness and their respiratory system may completely stop working, which will lead to them not being able to breath.

Symptoms that a person overdosing on a narcotic will exhibit include:

Slow Heart Rate: A person who has taken too much of a narcotic will have an extremely slow heart rate.

Call Anytime. We’re Here for You.

Treatment Support available 24/7

Who Answers?

Slow Breathing: A person who overdosed on a narcotic may have trouble breathing as well as an extremely slow rate of breathing.

Loss of Consciousness: A person overdosing on a narcotic may continually come in and out of consciousness causing their eyes to roll back in their head and them continually nodding off.

What Happens During Opioid Overdose?

Lack of Concentration: If a person is still conscious but has taken too much of a narcotic they will not be able to concentrate and will have a very difficult time moving.

If a person comes across another person that they believe is overdosing on a narcotic they should immediately call 911 and try to keep the person awake until the paramedics get there.

If you or someone you love is at risk of narcotic overdose, call (800) 407-7195(Who Answers?) now to find a treatment program that can help.

the Take-Away

There are several different symptoms that a person will exhibit when they are experiencing a narcotic overdose. If a person overdosed on a narcotic drug they will need to be taken to the emergency room immediately to receive medical care.